advertisement
Question
Posted by: Lady M | 2011-02-05

High cholesterol/Omega 3

Dear Dr

My husband has very high cholesterol (9.1 with the LDL at 6.8). He got a huge fright and is on a strict diet. His cholesterol was high all his life but we managed to get it down to 6.4 at a time with diet and exercise and Prava.

He neglected his diet the last 2 years and I think this could be the reason why the cholesterol is so high.

Should he stay on his diet (went to see a dietician and got a diet for cholesterol/blood pressure/high insulen levels). His insulen level is high too (9.5) because he neglected his diet.

He takes medication for cholesterol (Prava 40mg). He takes Omega 3 tablets extra now (started this week) and exercise in the gym for 2 hours every morning. He follows his diet very carefully.

My question is:

Should he change his cholesterol medication or should he wait a while (perhaps 3 months) and test it again and see what it is before changing medication?

Is Prava still a good product or is there perhaps something better on the market? Is it good to change these kinds of medication? He suffers from sinusitis and I was told that Prava could be the reason for this. Is this true?

Any advice will be highly appreciated - thank you so much.

I stress a lot about this because I want to help him maintain a healthy lifestyle. He is turning 48 and it is crucial to watch your health at this age.

Can you take slow mag and Vitaforce Nutri B together in the morning as well as the Omega 3 tablets?

Do some of them work against each other or not?

He takes Zestril for his blood pressure and it is good on this tablet (120/80).

Thanks again - sorry for all the questions.

Kind regards

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Lady M

If he wants to change his cholesterol medication, I suggest that he considers a product like Lipitor. Lipitor is very effective and has minimal side effects but is really very effective to lower cholesterol. It has anti-inflammatory action, which helps to prevent heart attacks.

It is possible that the sinusitis is a side effect from Prava.

He can supplement with Slow Mag and Vitaforce B as well and none of them works against the other.

If Zestril is controlling his blood pressure, I do not see any need to change it.


Regards




Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement